1. Patients launch $1.27 million crowdfunding campaign for ME/CFS gut microbiome study.
    Check out the website, Facebook and Twitter. Join in donate and spread the word!
Ergonomics and ME/CFS: Have You Hurt Yourself Without Knowing It?
Having a chronic illness like ME/CFS can make it hard to avoid problems that come from bad ergonomics. Jody Smith has learned some lessons the hard way ...
Discuss the article on the Forums.

Antibiotics cause these symptoms....why?

Discussion in 'Antivirals, Antibiotics and Immune Modulators' started by Timaca, May 23, 2012.

  1. Timaca

    Timaca Senior Member

    Messages:
    420
    Likes:
    75
    Hi Jenny~
    It does seem that mold may not be an issue for you if your were mostly well for 12 years while still living in the same home that you got sick in. Have you ever been tested for various infectious pathogens?

    Sianrecovery~ My WBC does not drop during these episodes, which is interesting. Just the % lymph drops and the % neutrophils increase. I also go into tachycardia often when a pathogen reactivates (at least that is what we think is going on---a couple of times we've caught the WBC dropping as well as the platelets). My cardiologist has told me "there is nothing wrong with your heart. You have pathogens that are affecting the electrical conduction system of your heart." I think he's right.

    Did you recover from Hep C? When did the symptoms hit you upon starting treatment for Hep C?

    Best, Timaca
     
  2. Jenny

    Jenny Senior Member

    Messages:
    1,228
    Likes:
    184
    London
    Hi Timaca - yes been tested for lots of pathogens. Some dodgy tests for borrelia etc suggested I may have Lyme and other co-infections, but others tests for similar were negative. (Had years of various combinations of abx to no effect.) High IgGs for EBV and CMV, but doctors say these mean nothing.

    Like many, I've just been going round and round in circles with tests and docs.

    Jenny
     
  3. sianrecovery

    sianrecovery Senior Member

    Messages:
    708
    Likes:
    408
    Manchester UK
    Hi Timaca
    I was treated for Hep C back in 1999, and the symptoms came on with the first shot of interferon alpha. It worked, I did a year of it, and am still clear. There was of course a price to pay - and I think the treatment was a predisposing fator for ME later down the line. Your cardiologist sounds pretty alert! Well done on finding a good one!
     
  4. Timaca

    Timaca Senior Member

    Messages:
    420
    Likes:
    75
    Jenny~ Hopefully some of the research being done now by Montoya and Lipkin and others will shed some light on the pathogen association (or lack there of) in CFS. It really does seem to be an issue for me (not CMV but other pathogens).

    Sianrecovery~ I'm glad you are still clear of Hep C. I'm sorry that the treatment may have been a predisposing factor for ME. I do like my cardiologist. I'm doing everything I can to keep my heart healthy. Right now I'm eating a vegetarian diet, no dairy but I will eat fish. No junk food at all and the food must be healthy (whole grains, very low fat, etc). I'm also juicing fruits and vegetables and drinking a large glass of that on a daily basis. Hoping to help my heart and immune system....

    Best, Timaca
     
  5. ann09

    ann09

    Messages:
    5
    Likes:
    1
    Jenny, that list of symptoms is sobering. I just finished 10 days of Augmentin for an ear infection. I felt much better in the middle of the course of the antibiotic (ear infection clearing up). It's been more than a week since I finished the antibiotics and I feel like hell. I'm upset and confused. I have night sweats, slight nausea. I have zero energy and feel like I am in major crash--can't concentrate on my at-home work, absolutely no "umph". Worse earlier in morning. I can't relax (unusual for me) either, and feel scared and hopeless (unusual for me). I have adrenal issues and take cortef (cortisol). Thinking I need to increase the dose right now to physiolic dose since I always take less then prescribed (I take 5-10mg and am prescribed 15). Not sure what else is going on or what to do. I thought I may still have a mild infection in sinuses. Who know??? More likely my body is effed up from 6 weeks of a cold, sinus issues, ear infection, antibiotics. Any insights into what is going on with me?
     
  6. Jenny

    Jenny Senior Member

    Messages:
    1,228
    Likes:
    184
    London
    Hi Ann09 - I think some might suggest you are 'herxing' from the anti-biotic, and that that's a good thing as it means bacteria are being killed. But I have doubts about the whole idea of a herx though.

    What you describe are very similar to my 'normal' ME symptoms; they wax and wane a bit but are always there to some degree. Are the symptoms you're having different from your usual ME symptoms?

    Jenny
     
  7. dsdmom

    dsdmom Senior Member

    Messages:
    390
    Likes:
    45
    Sounds like serum sickness. I just developed it from augmentin and believe you me, it's debilitating! I'm hoping the pain in my joints goes away soon - it's been 2 weeks already but my doc said it can last a while. Interesting that your pain lasted 6 weeks.
     
  8. Patrick*

    Patrick* Formerly PWCalvin

    Messages:
    220
    Likes:
    161
    California
    Hi Timaca,

    About four days ago, I started a course of Doxy, which is supposed to last 3 months. Like you, I'm also on Valtrex. Almost immediately, I came down with similar symptoms to what you've described. My tachycardia suddenly got much worse, along with shortness of breath. All my muscles and joints are sore and stiff.

    I wasn't sure if these symptoms were from the Doxy, so I came here to ask others' opinion. But I saw your thread first and am now convinced it is from the Doxy.

    Thanks for starting this thread.
     
  9. Timaca

    Timaca Senior Member

    Messages:
    420
    Likes:
    75
    PWCalvin~ Keep good track of all your symptoms on a calendar....and when you start and stop medications. I've done that and I see a definite pattern emerge.

    Good luck. I hope the doxy helps you and your increased symptoms subside.

    Best, Timaca
     
  10. Tito

    Tito Senior Member

    Messages:
    300
    Likes:
    407
    Antibiotics are known to change the pH (acid/alkalin) of the body. That majorly changes the biochemistry of the body. A chemical reaction in an alkalin environment may not happen in an acidic environment and vice versa. Because our bodies are subject to great biochemical stress due to the illness, the antibiotics might increase even further that stress eventhoug they may simultaneously fill unwanted bacterias.
     
  11. pine108kell

    pine108kell Senior Member

    Messages:
    140
    Likes:
    26
    Sounds just like a herx to me. Tachycardia and the flu symptoms--classic herx.
     

See more popular forum discussions.

Share This Page